MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® HYDRO-GLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® HYDRO-GLIDE¿ GUIDEWIRE
Catalog Number 145FS35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the urethral stent on (b)(6) 2023, the guide wire was found unsmooth with the coating flaking off.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual evaluation noted two photo samples received.First photo sample shows top view of stent within original closed packaging.Within packaging it can be seen the guidewire is not enclosed within the stent.Second photo sample shows outer product packaging.Black jacket appeared to have been separated and broken into separate pieces, however as the core wire is not pictured, unable to confirm whether the guidewire itself was broken or just the jacket.Therefore, it is unknown if the product meets specifications.Although an exact root cause could not be determined a potential root causes could be: inadequate material selection, and/or bonding between layers.Degradation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.Correction- d, g h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® HYDRO-GLIDE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17413709
Report Number1018233-2023-05570
Device Sequence Number17925999
Product Code EZB
UDI-Device Identifier00801741053252
UDI-Public(01)00801741053252
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number145FS35
Device Lot NumberNGGX4147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown